Aa
A
A
Close
Avatar universal
No period after switching to lower dose bc
I am 29, 5'4", about 138 lbs, reasonably healthy eater and exerciser. Have been on the pill for about the last 8 years, and two months ago when I went in for my annual exam I asked my gyn if I could switch to a lower dose hormone because I've gotten worried about all the stuff I'm pumping into my body -- especially since my fiance & I want to start trying for kids in another year or so.

I switched from Levora/Portia to Junel FE, and the first month I didn't get any period. I took two pregnancy tests a few days apart that both came out negative, so figured it was just my body adjusting to the new meds. Then month 2 came and went last week, and still no period, no sign whatsoever of one. I took a 3rd pregnancy test, still negative.

I was very regular previously and it's only the past 2 months on Junel that I've had this problem. I've seen a lot of posts about people having similar problems when starting the pill for the 1st time or going off it entirely, but none directly related to my situation, and my doc only warned me that I might experience spotting -- MORE bleeding, not less!

I'm a little worried, but reluctant to go back to the doc when I just had my annual exam (including pap, and everything came back healthy) and have been undergoing treatment for a knee injury -- don't really want to spend any more $ on medical things if this is a totally normal problem that will go away in another month or so as my body adjusts.

Has anyone had a similar problem? Thoughts? Thanks for your help!!
Cancel
1 Answers
Page 1 of 1
Avatar universal
I just got on Junel fe 1/20 and had spotted the first week in my first pack, then had a short 3 day light period on the last week of my first pack. Now I'm at the end of pack 2 and no period, so I messaged my Gyno and she said it's not uncommon to have lighter or no periods on Junel bec I was previously on a higher hormone dose on Sprintec. I asked if less hormones = lighter periods, and she said it's not that straightforward but generally yes. Less hormones in ur pill means less uteran lining, which is what sheds during ur period, so less lining = less period - she said it's not uncommon to just not get one ever. She advised that if I have any reason to believe I may be pregnant, to take a urine test to be sure. My BF and I have sex without a condom and no pulling out, but I haven't had an issue in 2+ years on the pill. So I took a urine test anyway and it came out negative. Reading a lot about Junel Fe 1/20 and many women just never get periods bec their lining is so thin from the pill!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1386765 tn?1451167937
Blank
pb95 commented on photo
1 hr ago
463897 tn?1448485050
Blank
MH Community Mgr commented on photo
2 hrs ago
1386765 tn?1451167937
Blank
pb95 commented on mhv's status
3 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
134578 tn?1463413330
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
1340994 tn?1374197577
Blank
Raleigh, NC
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
134578 tn?1463413330
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
1340994 tn?1374197577
Blank
Raleigh, NC